Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Unique minimality of Fourier projections


Authors: S. D. Fisher, P. D. Morris and D. E. Wulbert
Journal: Trans. Amer. Math. Soc. 265 (1981), 235-246
MSC: Primary 46E15; Secondary 41A35, 42A05
DOI: https://doi.org/10.1090/S0002-9947-1981-0607118-1
MathSciNet review: 607118
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The question of when the Fourier projection is the only one of least norm from a space of continuous functions on the circle onto spaces spanned by trigonometric polynomials is studied in two settings. In the first the domain space is the disc algebra and the range is finite-dimensional. In the second the domain space consists of all real continuous functions and the range has finite codimension.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E15, 41A35, 42A05

Retrieve articles in all journals with MSC: 46E15, 41A35, 42A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0607118-1
Keywords: Fourier projections, continuous function spaces
Article copyright: © Copyright 1981 American Mathematical Society